Wildfire, Hutchinson
- When
- September 20, 12:46 PM CST to 4:00 PM CST
- Where
- Hutchinson forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.840, -101.355 (the zone’s center; the record gives no point)
The Mark wildfire began around 1246 CST about two miles east of Borger Texas in Hutchinson County. The wildfire was caused by downed transmission lines and consumed an estimated six hundred and forty acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Mark wildfire began around 1246 CST about two miles east of Borger Texas in Hutchinson County. The wildfire was caused by downed transmission lines and consumed an estimated six hundred and forty acres. No damage or injuries were reported. A total of two fire departments and other agencies responded to the wildfire which was contained around 1600 CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Sep 20, 11:35 AM CST, 1 hour 11 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1235 PM CDT MON SEP 20 2010 .AVIATION... A DEEPENING SURFACE TROUGH ACROSS COLORADO WILL RESULT IN BREEZY TO WINDY CONDITIONS ACROSS THE REGION THIS AFTERNOON WITH SUSTAINED WINDS BETWEEN 20 AND 30 KTS AND GUSTS UP TO 35 KTS. TIGHTEST SURFACE AND 850MB GRADIENT WILL BE LOCATED ACROSS THE NORTH...SO EXPECT THE STRONGEST WINDS TO OCCUR AT KGUY. AS THE BOUNDARY LAYER DECOUPLES... WINDS SHOULD SUBSIDE BETWEEN 01 AND 02Z. ALTHOUGH AFTERNOON CU WILL CONTINUE TO DEVELOP...EXPECT VFR CONDITIONS THIS AFTERNOON AND EVENING. DEEP LAYER ANTICYCLONE CENTERED OVER THE OZARKS WILL SHIFT EASTWARD OVERNIGHT...WHICH WILL SERVE TO INCREASE LOW-LEVEL MOISTURE. EXPECT MVFR CIGS TO DEVELOP AT KDHT AND KAMA AFTER 10Z...BUT AM NOT CONFIDENT THAT THE HIGHEST LOW-LEVEL MOISTURE WILL REACH KGUY. THEREFORE...I HAVE ONLY INCLUDED SCT CLOUDS AT KGUY. CIGS SHOULD IMPROVE AT KDHT AND KAMA AFTER 15Z WITH VFR CONDITIONS EXPECTED AFTERWARD. JACKSON && .PREV DISCUSSION... /ISSUED 1152 AM CDT MON SEP 20 2010/ UPDATE... UPDATED THE FORECAST TO BUMP UP THE WINDS A TAD DUE TO CURRENT CONDITIONS. LEE-SIDE TROUGH WILL CONTINUE TO DEEPEN TODAY AND WIDNS IN THE OKLAHOMA PANHANDLE WILL GET CLOSE TO WIND ADVISORY CRITERIA. PREV DISCUSSION... /ISSUED 642 AM CDT MON SEP 20 2010/ AVIATION... LOW CLOUDS WERE RACING NORTH IN RESPONSE TO THE DEVELOPING LOW PRESSURE SYSTEM CENTERED OVER EASTERN COLORADO. MUCH OF THIS MOISTURE WAS BEING CHANNELED OVER THE NEW MEXICO/TEXAS BORDER AND SHOULD RESULT IN LOW CEILINGS AT KDHT. KAMA AND KGUY MAY SEE A SCATTERED LAYER WITH THE MAJORITY STAYING WELL WEST. ONCE DAYTIME HEATING KICKS INTO GEAR...VFR CONDITIONS SHOULD PREVAIL AREAWIDE. LATE TONIGHT...LOW CEILINGS COULD RETURN AND COULD IMPACT ALL THREE TAF SITES. WE WILL CONTINUE TO MONITOR THIS POSSIBILITY. NUNEZ PREV DISCUSSION... /ISSUED 420 AM CDT MON SEP 20 2010/ DISCUSSION... MAIN FORECAST CONCERNS THIS MORNING CENTER ON PRECIP CHANCES FOR MUCH OF THE WEEK AHEAD. EARLY MORNING 11-3.9 MICRON SATELLITE IMAGERY DEPICTS LOW CLOUDS/FOG IN A MOIST AND COOL POST FRONTAL AIR MASS...WITH A MUCH DRIER AND WARMER AIR MASS ACROSS THE PANHANDLES. UPPER TROUGH CURRENTLY EXTENDING INTO THE PACIFIC NORTHWEST WILL LIFT INTO THE NORTHERN ROCKIES TODAY WHILE AN ELONGATED UPPER RIDGE SLIDES FURTHER TO THE EAST. THIS WILL BEGIN THE TREND OF INCREASING GULF MOISTURE TO THE PANHANDLES. INITIALLY THE INCREASED MOISTURE FETCH SHOULD LEAD TO MORE AFTERNOON CU TODAY HOWEVER OF MORE CONCERN FOR TODAY ARE THE WINDS. SFC LEE SIDE TROUGH WILL DEEPEN ACROSS EASTERN CO/WESTERN KS. THE RESULTING TIGHTENING PRESSURE GRADIENT WILL GENERATE STRENGTHENING SOUTHERLY WINDS LATER THIS MORNING. THE STRONGEST WINDS SHOULD BE ACROSS THE NORTHERN ZONES...CLOSEST TO WHERE THE SFC PRESSURE GRADIENT WILL BE THE TIGHTEST. WINDS WILL DIMINISH A BIT AFTER SUNSET HOWEVER NOT EXPECTING WINDS TO BECOME LIGHT AS THE LOW LEVEL JET KICKS IN. SIDED WITH THE WARMER MET GUIDANCE TODAY GIVEN THE WARM AIR MASS IN PLACE AND STRONG MIXING WITH HIGHS IN THE MID 80S TO NEAR 90 DEGREES. TROPICAL MOISTURE CONTINUES TO INCREASE ACROSS THE PANHANDLES TUESDAY AS THE UPPER RIDGE MOVES INTO THE SOUTHEAST U.S. WITH WEST TO SOUTHWEST FLOW ALOFT. SEVERAL MINOR UPPER DISTURBANCES WILL MOVE ACROSS THIS UPPER FLOW AND LENDS CREDENCE TO INCREASING CHANCES FOR THUNDER POTENTIAL. MODEL SOLUTIONS THOUGH HAVE BACKED OFF ON HOW FAR SOUTH A COLD FRONT /THAT WILL BE OVER THE CENTRAL PLAINS/ WILL MOVE WITH THE WESTERN END OF THIS BOUNDARY REMAINING NORTH OF THE OK PANHANDLE. THUS HAVE BACKED OFF ON POPS TUESDAY MORNING BUT HAVE RETAINED POPS TUESDAY AFTERNOON AND NIGHT GIVEN THE INCREASED MOISTURE AND WEAK VORT MAX THAT WILL BRUSH THE PANHANDLES. A MORE SIGNIFICANT UPPER TROUGH WILL TRANSLATE ACROSS THE ROCKIES THEN THE CENTRAL PLAINS THURSDAY. LARGER SCALE LIFT PROVIDED BY THIS SYSTEM ALONG WITH A DEEP MOISTURE PLUME ACROSS THE SOUTHERN PLAINS HAS LED TO INCREASED CONFIDENCE FOR PRECIP THURSDAY AND THURSDAY NIGHT. IN ADDITION A COLD FRONT WILL MOVE INTO THE PANHANDLES BY THURSDAY NIGHT AND GIVEN THIS BOUNDARY IN PLACE... CHANCE POPS LOOK WARRANTED FOR MUCH OF THE AREA. INCREASING CLOUD COVER AND MOISTURE SHOULD RESULT IN SLIGHTLY COOLER HIGHS WEDNESDAY AND THURSDAY WITH HIGHS GENERALLY IN THE 80S. UPPER TROUGH PUSHES EAST OF THE CWA FRIDAY HOWEVER RETAINED POPS GIVEN EASTERLY UPSLOPE FLOW AND A MOIST AND UNSTABLE AIR MASS IN PLACE. SIMILAR CONDITIONS ARE EXPECTED SATURDAY HOWEVER THE DETAILS IN THE EXTENDED BECOME MUDDLED AS THE GFS INDICATES AN UPPER RIDGE BUILDING ACROSS THE SOUTHERN PLAINS WHILE THE ECMWF DEPICTS AN UPPER LOW DIGGING ACROSS THE CENTRAL PLAINS. GIVEN THESE MODEL INCONSISTENCIES HAVE OPTED TO LEAVE THE GOING EXTENDED FORECAST AS IS WITH POPS THROUGH SATURDAY NIGHT. TEMPS ALSO LOOK TO COOL OFF A BIT GIVEN NORTHWEST FLOW ALOFT AND HAVE FOLLOWED THE MEX GUIDANCE WRT TEMPS. CLK FIRE WEATHER... SOUTHERLY WINDS WILL BECOME BREEZY TODAY AS SFC LEE SIDE CYCLOGENESIS TAKES PLACE ACROSS EASTERN CO. ALTHOUGH 20 FOOT WINDS WILL INCREASE TODAY TO 20 TO 25 MPH...ELEVATED FIRE WEATHER CONDITIONS ARE NOT ANTICIPATED SINCE RELATIVE HUMIDITY VALUES WILL ONLY FALL INTO THE 25 TO 35 PERCENT RANGE. FIRE WEATHER CONCERNS WILL REMAIN LOW THROUGHOUT THE REMAINDER OF THE FORECAST PERIOD DESPITE 20 FOOT WINDS PICKING UP TO AROUND 20 MPH THROUGH THURSDAY AS AFTERNOON RELATIVE HUMIDITIES WILL REMAIN ABOVE CRITICAL THRESHOLDS. CLK && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 13/15
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1145 AM CDT MON SEP 20 2010 OKZ001>003-TXZ001>020-202100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1145 AM CDT MON SEP 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SOUTHERLY WINDS OF 20 TO 30 MPH WILL CONTINUE THROUGH THIS EVENING. THEREFORE...BOATERS ARE URGED TO EXERCISE CAUTION ON AREA LAKES THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES TUESDAY THROUGH SATURDAY NIGHT. ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JOHNSON
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, September 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 261837.